Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Jointly hyponormal pairs of commuting subnormal operators need not be jointly subnormal


Authors: Raúl E. Curto and Jasang Yoon
Journal: Trans. Amer. Math. Soc. 358 (2006), 5139-5159
MSC (2000): Primary 47B20, 47B37, 47A13, 28A50; Secondary 44A60, 47-04, 47A20
Published electronically: June 15, 2006
MathSciNet review: 2231888
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We construct three different families of commuting pairs of subnormal operators, jointly hyponormal but not admitting commuting normal extensions. Each such family can be used to answer in the negative a 1988 conjecture of R. Curto, P. Muhly and J. Xia. We also obtain a sufficient condition under which joint hyponormality does imply joint subnormality.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 47B20, 47B37, 47A13, 28A50, 44A60, 47-04, 47A20

Retrieve articles in all journals with MSC (2000): 47B20, 47B37, 47A13, 28A50, 44A60, 47-04, 47A20


Additional Information

Raúl E. Curto
Affiliation: Department of Mathematics, The University of Iowa, Iowa City, Iowa 52242
Email: rcurto@math.uiowa.edu

Jasang Yoon
Affiliation: Department of Mathematics, Iowa State University, Ames, Iowa 50011
Email: jyoon@iastate.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-06-03911-0
PII: S 0002-9947(06)03911-0
Keywords: Jointly hyponormal pairs, subnormal pairs, $2$-variable weighted shifts
Received by editor(s): January 22, 2004
Received by editor(s) in revised form: December 5, 2004
Published electronically: June 15, 2006
Additional Notes: This research was partially supported by NSF Grant DMS-0099357
Article copyright: © Copyright 2006 American Mathematical Society